[phpBB Debug] PHP Warning: in file [ROOT]/phpbb/session.php on line 585: sizeof(): Parameter must be an array or an object that implements Countable
[phpBB Debug] PHP Warning: in file [ROOT]/phpbb/session.php on line 641: sizeof(): Parameter must be an array or an object that implements Countable
Advice on this new tablet,only just started it. - Carers UK Forum

Advice on this new tablet,only just started it.

For issues specific to caring for someone with dementia.
Dad has been given a tablet a good 2 months ago but only started it 5 days ago....DONEPEZIL 5MG at night.
The thing is he never gets a good sleep like dog sleeps for the last 5 or more days which is normal for him then he use to go into a very deep sleep which i was told by Dementia UK is very good for a good 10 hours as he is so tired.
He is so tired now he just can't keep his eyes open but you tap him he wakes.
It says side effects could be loose stools which dad has anyway being always in bed for last 3 months and 91 which they say its most proburly a bit of IBS which dad has been up and down all his life with this and very,very bad sinus problems as he can't breath up his nose for a good 60+years and tried everything.
My question is as he just started this tablet is.
1.....how long to see if it does work and what would i notice.
2.....is this a common side effect loose stools and if so it says it does calm down on the leaflet i read.
3.....is it really worth having them at his age.
It was upto us from the doctor to try them or not.
He sees a lot of things which aint there which again is the same for months and very tired as he gets no sleep and doctors say don't only look at dementia here he is a very,very tired old 91 year old person as he was a builder and didn't retire until 75.
I do hope some help on this please.
One for your gp to answer ... no gps on this forum.

As for the medication :

https://www.medicinenet.com/donepezil-oral/article.htm
Hello Jason

Yes, I would suggest calling your GP to discuss the medication. Carers UK does not have any medical professionals who would be able to answer your question.

I hope you're able to get the answers you need.

Michael
My Mother was taking Aricept (Donepezil) for Alzheimers. It is usually taken at night but we found that she didn't sleep well - kept having nightmares; disturbed sleep is one of the side effects. After I found a Canadian study online that said it could be taken in the morning instead we talked to her Geriatric Consultant and he agreed that she could take it in the morning instead of at bedtime. After that she did sleep better, far fewer nightmares !

Donepezil can slow down the progress of dementia - it won't cure it. With Mum we did notice longer periods of awareness before the next, inevitable, down turn in her condition.